Alert archive / Florida / Freeze Warnings in 2009

Freeze Warning 3, NWS Miami, FL

January 22, 20094 counties in Florida

NWS Miami, FL issued this freeze warning at Jan 22, 2009, 4:37 AM EST for 4 counties in Florida. It took effect at Jan 23, 2009, 4:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2009, 4:37 AM EST (09:37 UTC)
In effect from
Jan 23, 2009, 4:00 AM EST
Expired
Jan 23, 2009, 9:00 AM EST
In force
5 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2009-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2009-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1874 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMFL 220937
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
437 AM EST THU JAN 22 2009

...HARD FREEZE WARNING REMAINS IN EFFECT THROUGH 9 AM EST THIS MORNING FOR
GLADES AND HENDRY COUNTIES... 
...FREEZE WARNING REMAINS IN EFFECT THROUGH 9 AM EST THIS MORNING FOR
MOST OF MAINLAND SOUTH FLORIDA...EXCEPT IMMEDIATE EAST COASTAL
AREAS...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY FOR
GLADES AND HENDRY COUNTIES... 
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING FOR INLAND PALM BEACH AND INLAND COLLIER COUNTIES...

FLZ063-221930-
/O.UPG.KMFL.FZ.A.0003.090123T0900Z-090123T1300Z/
/O.NEW.KMFL.FZ.W.0003.090123T0900Z-090123T1400Z/
/O.CON.KMFL.HZ.W.0001.000000T0000Z-090122T1400Z/
GLADES-
INCLUDING THE CITY OF...MOORE HAVEN
437 AM EST THU JAN 22 2009

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY. A HARD
FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING.

CLEAR SKIES AND EXPECTED LIGHT WINDS THIS MORNING WILL RESULT IN
TEMPERATURES DROPPING TO BELOW FREEZING ACROSS MOST OF THE
INTERIOR SECTIONS OF MAINLAND SOUTH FLORIDA...WITH LOW
TEMPERATURES AS COLD AS THE MID TO UPPER 20S POSSIBLE ACROSS
GLADES COUNTY. AS A RESULT A HARD FREEZE WARNING HAS BEEN ISSUED
FOR GLADES COUNTY...WHICH MEANS TEMPERATURES COULD FALL BELOW 28
DEGREES FOR 3 CONSECUTIVE HOURS. THESE TEMPERATURES COULD BE
SIMILAR TO FREEZE EVENTS THAT OCCURRED IN 1997 AND 2003.

SIMILAR CONDITIONS...CLEAR SKIES AND LIGHT WINDS...CAN BE
EXPECTED ONCE AGAIN FRIDAY MORNING RESULTING IN TEMPERATURES
POSSIBLY FALLING TO NEAR FREEZING ONCE AGAIN. FOR THIS REASON A
FREEZE WARNING HAS BEEN ISSUED FOR FRIDAY MORNING...BUT A HARD
FREEZE IS NOT EXPECTED AT THIS TIME.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FLZ066-221930-
/O.NEW.KMFL.FZ.W.0003.090123T0900Z-090123T1400Z/
/O.CON.KMFL.HZ.W.0001.000000T0000Z-090122T1400Z/
HENDRY-
INCLUDING THE CITY OF...CLEWISTON
437 AM EST THU JAN 22 2009

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY. A HARD
FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. 

CLEAR SKIES AND EXPECTED LIGHT WINDS THIS MORNING WILL RESULT IN
TEMPERATURES DROPPING TO BELOW FREEZING ACROSS MOST OF THE
INTERIOR SECTIONS OF MAINLAND SOUTH FLORIDA...WITH LOW
TEMPERATURES AS COLD AS THE MID TO UPPER 20S POSSIBLE ACROSS
PORTIONS OF HENDRY COUNTY. AS A RESULT A HARD FREEZE WARNING
CONTINUES IN EFFECT FOR HENDRY COUNTY...WHICH MEANS TEMPERATURES COULD
FALL BELOW 28 DEGREES FOR 3 CONSECUTIVE HOURS. THESE TEMPERATURES
COULD BE SIMILAR TO FREEZE EVENTS THAT OCCURRED IN 1997 AND 2003.

SIMILAR CONDITIONS...CLEAR SKIES AND LIGHT WINDS...CAN BE EXPECTED
ONCE AGAIN FRIDAY MORNING RESULTING IN TEMPERATURES POSSIBLY FALLING
TO NEAR FREEZING ONCE AGAIN. FOR THIS REASON A FREEZE WARNING HAS
BEEN ISSUED FOR FRIDAY MORNING...BUT A HARD FREEZE IS NOT EXPECTED
AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FLZ067-070-221930-
/O.NEW.KMFL.FZ.A.0004.090123T0900Z-090123T1400Z/
/O.CON.KMFL.FZ.W.0002.000000T0000Z-090122T1400Z/
INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON...IMMOKALEE
437 AM EST THU JAN 22 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WATCH...
WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. 

CLEAR SKIES ALONG WITH LIGHT WINDS ARE EXPECTED TO PREVAIL EARLY
THIS MORNING. THIS WILL LIKELY RESULT IN TEMPERATURES DROPPING TO BELOW
FREEZING ACROSS MOST OF THE INTERIOR AND WESTERN SECTIONS OF
MAINLAND SOUTH FLORIDA...WITH LOW TEMPERATURES AROUND 30 DEGREES
POSSIBLE...HENCE A FREEZE WARNING CONTINUES IN EFFECT FOR THIS AREA.
PEOPLE SHOULD ANTICIPATE THE POSSIBILITY OF FREEZING TEMPERATURES
EARLY MORNING ACROSS MOST OF COLLIER COUNTY AND INLAND PALM BEACH
COUNTY...AND BE PREPARED TO TAKE NECESSARY STEPS TO PROTECT
TENDER VEGETATION. 

AREAS OF FROST ARE ALSO EXPECTED IN THESE AREAS...WHICH COULD BE
VERY DAMAGING TO OUTDOOR PLANTS.

SIMILAR CONDITIONS...CLEAR SKIES AND LIGHT WINDS...CAN BE EXPECTED
ONCE AGAIN FRIDAY MORNING RESULTING IN TEMPERATURES POSSIBLY FALLING
TO NEAR FREEZING ONCE AGAIN. FOR THIS REASON A FREEZE WATCH HAS BEEN
ISSUED FOR FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ068-069-071>075-174-221400-
/O.CON.KMFL.FZ.W.0002.000000T0000Z-090122T1400Z/
METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...NAPLES...CORAL SPRINGS...SUNRISE...
DAVIE...HOLLYWOOD...PEMBROKE PINES...HIALEAH
437 AM EST THU JAN 22 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS WARNING INCLUDES THE WESTERNMOST SUBURBS OF THE SOUTHEAST
FLORIDA METRO AREA... GENERALLY WEST OF THE TURNPIKE IN PALM BEACH
COUNTY... INTERSTATE 75 AND THE SAWGRASS EXPRESSWAY IN BROWARD
COUNTY AND THE FLORIDA TURNPIKE EXTENSION IN MIAMI-DADE COUNTY.
THESE AREAS INCLUDE WESTERN SECTIONS OF HOMESTEAD... FLORIDA CITY
AND THE REDLAND IN MIAMI-DADE COUNTY...WESTON IN BROWARD COUNTY
AND WELLINGTON...THE ACREAGE AND JUPITER FARMS IN PALM BEACH
COUNTY. IN THESE AREAS...TEMPERATURES COULD DROP TO NEAR OR JUST
BELOW FREEZING. THESE TEMPERATURES COULD BE SIMILAR TO FREEZE
EVENTS THAT OCCURRED IN 1997 AND 2003.

IN COLLIER COUNTY, TEMPERATURES COULD DROP TO AROUND FREEZING IN
THE IMMEDIATE NAPLES AREA BETWEEN TAMIAMI TRAIL AND INTERSTATE
75...WITH TEMPERATURES SLIGHTLY BELOW FREEZING EXPECTED EAST OF I-75.

AREAS OF FROST ARE ALSO EXPECTED IN THESE AREAS...WHICH COULD BE
VERY DAMAGING TO OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
000 
WWUS72 KMFL 221408
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
908 AM EST THU JAN 22 2009

...HARD FREEZE WARNING FOR GLADES AND HENDRY COUNTIES AND FREEZE
WARNING FOR MOST OTHER SOUTH FLORIDA ZONES ALLOWED TO EXPIRE ON
SCHEDULE AT 9 AM EST THIS MORNING...

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY FOR
GLADES AND HENDRY COUNTIES...

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING
FOR INLAND PALM BEACH AND INLAND COLLIER COUNTIES...

FLZ063-066-222000-
/O.EXP.KMFL.HZ.W.0001.000000T0000Z-090122T1400Z/
/O.CON.KMFL.FZ.W.0003.090123T0900Z-090123T1400Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON
908 AM EST THU JAN 22 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
FRIDAY...

...HARD FREEZE WARNING ALLOWED TO EXPIRE AT 9 AM EST THIS
MORNING...

SIMILAR CONDITIONS TO THURSDAY MORNING...WITH CLEAR SKIES AND
LIGHT WINDS...CAN BE EXPECTED ONCE AGAIN FRIDAY MORNING
RESULTING IN TEMPERATURES POSSIBLY FALLING TO NEAR FREEZING ONCE
AGAIN. FOR THIS REASON A FREEZE WARNING HAS BEEN ISSUED FOR FRIDAY
MORNING...BUT A HARD FREEZE IS NOT EXPECTED AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FLZ067-070-222000-
/O.EXP.KMFL.FZ.W.0002.000000T0000Z-090122T1400Z/
/O.CON.KMFL.FZ.A.0004.090123T0900Z-090123T1400Z/
INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON...IMMOKALEE
908 AM EST THU JAN 22 2009

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

...FREEZE WARNING ALLOWED TO EXPIRE AT 9 AM EST THIS MORNING...

SIMILAR CONDITIONS TO THURSDAY MORNING...WITH CLEAR SKIES AND
LIGHT WINDS...CAN BE EXPECTED ONCE AGAIN FRIDAY MORNING
RESULTING IN TEMPERATURES POSSIBLY FALLING TO NEAR FREEZING ONCE
AGAIN. FOR THIS REASON A FREEZE WATCH HAS BEEN ISSUED FOR FRIDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ068-069-071>075-174-221515-
/O.EXP.KMFL.FZ.W.0002.000000T0000Z-090122T1400Z/
METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...NAPLES...CORAL SPRINGS...SUNRISE...
DAVIE...HOLLYWOOD...PEMBROKE PINES...HIALEAH
908 AM EST THU JAN 22 2009

...FREEZE WARNING ALLOWED TO EXPIRE AT 9 AM EST THIS MORNING...

CURRENT SURFACE AND MESONET OBSERVATIONS INDICATE THAT
TEMPERATURES HAVE WARMED ABOVE THE FREEZING MARK ACROSS THE
FREEZE WARNING AREA. THUS...THE FREEZE WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

70/DD
000 
WWUS72 KMFL 221900
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
200 PM EST THU JAN 22 2009

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY FOR
GLADES...HENDRY...INLAND PALM BEACH AND INLAND COLLIER COUNTIES...

FLZ067-070-231400-
/O.UPG.KMFL.FZ.A.0004.090123T0900Z-090123T1400Z/
/O.EXA.KMFL.FZ.W.0003.090123T0900Z-090123T1400Z/
INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON...IMMOKALEE
200 PM EST THU JAN 22 2009

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY. THIS
UPGRADES THE FREEZE WATCH PREVIOUSLY ISSUED.

CLEAR SKIES AND LIGHT WINDS WILL CREATE VERY FAVORABLE RADIATIONAL
COOLING CONDITIONS TONIGHT. THIS WILL ALLOW TEMPERATURES TO DROP
TO NEAR OR JUST BELOW FREEZING FOR A FEW HOURS EARLY FRIDAY
MORNING IN SOME AREAS. THESE CONDITIONS ARE MOST PROBABLE ACROSS
THE AGRICULTURAL AREAS IN WESTERN PALM BEACH COUNTY FROM BELLE
GLADE AND INLAND OF PAHOKEE WEST...AND ACROSS FAR NORTHERN PARTS
OF INLAND COLLIER COUNTY NEAR IMMOKALEE AND BUNKER HILL. EVEN IF
THE TEMPERATURES DO NOT DROP TO OR BELOW 32 DEGREES...COVERAGE OF
FROST IS EXPECTED TO BE MORE WIDESPREAD IN THESE AREAS TONIGHT AND
THIS COULD STILL CAUSE SERIOUS DAMAGE TO OUTDOOR PLANTS AND CROPS.
AGRICULTURAL INTERESTS IN THESE AREAS SHOULD PREPARE FOR THE
POSSIBILITY OF DAMAGING FROST IN THE EVENT TEMPERATURES DO NOT
DROP TO FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FLZ063-066-231400-
/O.CON.KMFL.FZ.W.0003.090123T0900Z-090123T1400Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON
200 PM EST THU JAN 22 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY. 

SIMILAR CONDITIONS TO LAST NIGHT WILL CREATE IDEAL RADIATIONAL
COOLING CONDITIONS ACROSS GLADES AND HENDRY COUNTIES AGAIN
TONIGHT. TEMPERATURES WILL LIKELY DROP TO OR BELOW FREEZING OVER A
LARGE AREA FOR SEVERAL HOURS EARLY FRIDAY MORNING...THOUGH
TEMPERATURES WILL LIKELY REMAIN ABOVE LEVELS FROM LAST NIGHT IN
MANY AREAS...AROUND 30 DEGREES. FOR THIS REASON A FREEZE WARNING CONTINUES
FOR FRIDAY MORNING...BUT A HARD FREEZE IS NOT EXPECTED AT THIS
TIME. EVEN IF THE TEMPERATURES DO NOT DROP TO OR BELOW 32
DEGREES...COVERAGE OF FROST IS EXPECTED TO BE MORE WIDESPREAD IN
THESE AREAS TONIGHT AND THIS COULD STILL CAUSE SERIOUS DAMAGE TO
OUTDOOR PLANTS AND CROPS. AGRICULTURAL INTERESTS IN THESE AREAS
SHOULD PREPARE FOR THE POSSIBILITY OF DAMAGING FROST IN THE EVENT
TEMPERATURES DO NOT DROP TO FREEZING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

STRASSBERG/DD
000 
WWUS72 KMFL 231400
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EST FRI JAN 23 2009

...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...

FLZ063-066-067-070-231500-
/O.EXP.KMFL.FZ.W.0003.000000T0000Z-090123T1400Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...IMMOKALEE
900 AM EST FRI JAN 23 2009

...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...

SURFACE OBSERVATIONS INDICATE THAT TEMPERATURES HAVE WARMED ABOVE
THE FREEZING POINT ACROSS GLADES...HENDRY...INLAND COLLIER...AND
INLAND PALM BEACH COUNTIES. THUS...THE FREEZE WARNING WILL EXPIRE
ON SCHEDULE AT 9 AM EST.

$$

DD/ERA

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Jan 22, 12:36 AM EST, 4 hours 1 minute earlier.

Area forecast discussion, Jan 22, 12:36 AM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1236 AM EST THU JAN 22 2009

.AVIATION...

VFR CONDITIONS OVER ALL TERMINALS THROUGH 23/06Z. DRAINAGE FLOW WILL
PREVAIL THIS MORNING WITH WITH SPEEDS MAINLY AT OR BELOW 5 KTS.
SFC WNDS SHOULD BECOME MORE NE-E OVR ERN TERMINALS AND NW OVR KAPF DURING
AFTERNOON THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 920 PM EST WED JAN 21 2009/

..CONDITIONS SET FOR FREEZING TEMPERATURES AND FROST OVERNIGHT...

UPDATE...
LATEST OBS AND TRENDS INDICATE THAT EVERYTHING IS ON TRACK FOR OUR
FREEZE EVENT TONIGHT. TEMPERATURES AT THIS EVENING HOUR ARE ALREADY
IN THE 40S AREA WIDE...WITH A FEW POCKETS OF 30S NOTED OVER THE
EVERGLADES AND THE BELLE GLADE AREA. ONE FAIRLY SIGNIFICANT TREND IS
THE SLIGHTLY HIGHER DEWPOINTS LINGERING OVER NORTHERN AND WESTERN
AREAS. AT 01Z...SFC HIGH WAS CENTERED IN THE AREA BETWEEN PGD AND
TPA WILL GRADUALLY SETTLE OVER THE CENTRAL PENINSULA OVERNIGHT. ALL
THIS SUGGESTS THAT RADIATIONAL COOLING EFFECTS ALREADY TAKING HOLD
OVER THESE AREAS, AND ALSO INDICATES A GREATER POTENTIAL FOR FROST
IN ADDITION TO THE FREEZING TEMPERATURES. THEREFORE WILL INCREASE
COVERAGE OF FROST TO AREAS OVER ALL INTERIOR LOCATIONS, AND IN
FACT IN SOME PLACES IT MAY END UP BEING QUITE HEAVY AROUND DAYBREAK.
THE AREA OF GREATER FROST COVERAGE INCLUDES THE OUTERMOST SUBURBS OF
SOUTHEAST FLORIDA AS WELL AS RIGHT UP TO I-75 IN WESTERN COLLIER
COUNTY.

THE LOCAL WRF MODEL IS SHOWING FREEZING TEMPERATURES WELL INTO THE
METRO AREAS OF BOTH COASTS, A BIT CLOSER TO THE COAST THAN INDICATED
IN CURRENT FORECAST. THE RUC, HOWEVER, SHOWS WARMER READINGS THAN
FORECAST. LATEST ANALYSIS POINTS TO CURRENT FORECAST RIGHT ON TRACK
AND WILL MAKE NO CHANGES TO FORECAST. ONE POSSIBLE DISCONCERTING
TREND IS THE GFS AND NAM LOWERING 1000-850 THICKNESS VALUES OVER THE
FAR SOUTHERN INTERIOR AND SOUTHWEST PENINSULA OVERNIGHT. THIS HAS
OCCURRED IN A FEW PAST FREEZE EVENTS WHERE TEMPERATURES DROPPED TO
BELOW FREEZING EVEN IN THE OUTLYING SUBURBS. FREEZE WARNINGS ARE
ALREADY OUT FOR THESE AREAS, HOWEVER, SO ONCE AGAIN NO NEED TO MAKE
CHANGES.

MARINE FORECAST LOOKS GOOD AND NO CHANGES UPCOMING. /MOLLEDA

AVIATION... /ISSUED 635 PM EST WED JAN 21 2009/
VFR THRU PD. CLR SKY AND NW WNDS AOB 10 KTS THRU THE PD. /JR

PREV DISCUSSION... /ISSUED 334 PM EST WED JAN 21 2009/

DISCUSSION...
CURRENT WATER VAPOR ANIMATION SUGGESTS THAT AN AMPLIFIED LONG WAVE
UPPER- LEVEL FLOW PATTERN REMAINS ESTABLISHED ACROSS NORTH
AMERICA THIS AFTERNOON...WITH VORT MAX WHICH SENT A VERY STRONG
COLD FRONT ACROSS SOUTH FLORIDA YESTERDAY NOW MOVING NORTHEASTWARD
OVER THE OPEN ATLANTIC. A SERIES OF WEAKER DISTURBANCES WILL MOVE
ACROSS THE GULF OF MEXICO AND FLORIDA PENINSULA OVER THE NEXT 24
HOURS...WITH DEEP-LAYER MOISTURE REMAINING INSUFFICIENT FOR EVEN
MID AND HIGH-LEVEL CLOUD COVER. WITH CLEAR SKIES STILL ANTICIPATED
OVER THE MAINLAND...THE STAGE IS SET FOR EXCELLENT RADITIONAL
COOLING TONIGHT...AS WINDS RELAX WITH SURFACE RIDGE AXIS SETTLING
OVER THE PENINSULA. WILL MAINTAIN HARD FREEZE WARNING FOR
GLADES/HENDRY COUNTIES...AS TEMPERATURES WILL LIKELY FALL INTO THE
MID 20S FOR SEVERAL HOURS IN THE VERY DRY AIRMASS IN PLACE.
ELSEWHERE...WILL MAINTAIN FREEZE WARNING FOR ALL BUT COASTAL PALM
BEACH/BROWARD/MIAMI-DADE COUNTIES...ALTHOUGH FREEZING CONDITIONS
WILL LIKELY BE MARGINAL/BRIEF...AND CONFINED TO THE EXTREME
WESTERN PORTIONS OF THE METROPOLITAN ZONES. WITH DEW POINTS
EXPECTED TO GENERALLY BE IN THE 20S...ANY FROST WILL LIKELY BE
MORE PATCHY THAN WIDESPREAD...AND HAVE INDICATED THIS IN THE
WEATHER GRIDS. OTHERWISE...A FEW SHOWERS MAY DEVELOP IN ZONE OF
ENHANCED LOW-LEVEL CONVERGENCE OVER THE GULF STREAM...WHERE OFF
SHORE FLOW INFLUENCE DIMINISHES...AND WILL LEAVE A 10 POP IN
PLACE OVER THE WATER FOR THIS POTENTIAL.

A WARMING TREND WILL BEGIN ACROSS THE AREA TOMORROW...AS ANOTHER
DAY OF ABUNDANT INSOLATION WILL MORE EFFICIENTLY WARM THE DRY
LOW-LEVEL AIRMASS IN PLACE OVER SOUTH FLORIDA. EXPECT
TEMPERATURES TO REACH THE MID 60S IN MOST LOCATIONS...WITH NO
ADDITIONAL LOW-LEVEL COLD THERMAL ADVECTION. WINDS MAY BRIEFLY
VEER TO THE NORTH-NORTHEAST ALONG THE ATLANTIC COAST...WITH A FEW
SHOWERS POSSIBLY APPROACHING THE COAST OF MIAMI-DADE COUNTY.
HOWEVER...VERY COLD LANDMASS WILL RESULT IN OFFSHORE FLOW ONCE
AGAIN ON THURSDAY NIGHT...WITH LOW TEMPERATURES ALONG BOTH COASTS
RANGING FROM THE MID 40S TO AROUND 50. ANOTHER VERY LIGHT FREEZE
IS POSSIBLE ACROSS GLADES COUNTY...AND WILL MAINTAIN INHERITED
FREEZE WATCH FOR THIS SINGLE ZONE.

AN EASTERLY FLOW REGIME WILL GRADUALLY BECOME MORE ESTABLISHED BY
FRIDAY...AS MODELS INDICATE SURFACE RIDGE AXIS OVER THE FLORIDA
PENINSULA SLOWLY WEAKENING AND SHIFTING EASTWARD INTO THE
ATLANTIC. THE WARMING TREND WILL CONTINUE THROUGH THE WEEKEND...AS
SHORTWAVE RIDGING ALOFT SPREADS OVER FLORIDA IN ADVANCE OF A WEAK
SOUTHERN STREAM VORT MAX MOVING ACROSS THE GULF COAST. THE
COMBINATION OF STRENGTHENING/DEEPENING EASTERLY FLOW AND THE
PASSAGE OF THIS DISTURBANCE OVER THE AREA LATE IN THE WEEKEND MAY
ALLOW SHOWER CHANCES TO SLOWLY INCREASE ALONG THE EAST COAST.
HOWEVER...EXPECT GENERALLY DRY WEATHER TO PREVAIL THROUGH THIS
FORECAST PERIOD.

MARINE...
NORTHWEST WINDS IN EXCESS OF 20 KNOTS WILL CONTINUE THROUGH THIS
EVENING ACROSS THE LOCAL ATLANTIC WATERS...WITH SEAS IN THE GULF
STREAM LIKELY REMAINING IN THE 7-9 FOOT RANGE. WILL MAINTAIN SCA
FOR THIS MARINE REGION THROUGH 15Z THURSDAY...BEFORE SEAS SLOWLY
SUBSIDE BELOW ADVISORY CRITERIA. OTHERWISE...NO MARINE WEATHER
PROBLEMS ARE ANTICIPATED...AS PROXIMITY OF SURFACE RIDGE AXIS
RESULTS IN LIGHT NORTHEASTERLY GRADIENT FLOW OVER THE LOCAL WATERS
IN THE SHORT TERM. EASTERLY WINDS WILL ALLOW FOR AN INCREASING
THREAT FOR RIP CURRENTS ALONG THE ATLANTIC COAST THIS WEEKEND.

FIRE WEATHER...
RED FLAG CONDITIONS SURPRISINGLY HARD TO COME BY THIS AFTERNOON
ACROSS SOUTH FLORIDA...PRIMARILY DUE TO COOL AFTERNOON
TEMPERATURES. WILL MAINTAIN FIRE WEATHER WATCH FOR IMMEDIATE EAST
COAST TOMORROW...AS LOW-LEVEL WINDS MAY SHIFT TO NORTHEAST
ALLOWING ATLANTIC MOISTURE TO SPREAD INLAND...WITH WARNING FOR ALL
OTHER FIRE WEATHER ZONES. EXPECT CONDITIONS TO IMPROVE FURTHER
OVER THE NEXT FEW DAYS...AS MOISTURE GRADUALLY INCREASES OVER THE
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  65  44  72  53 / -  -  -  10
FORT LAUDERDALE  66  49  73  56 / -  -  -  10
MIAMI            67  51  74  57 / 10 -  -  10
NAPLES           64  43  73  52 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR FLZ063-FLZ066-FLZ067-FLZ069-FLZ070-FLZ071-
     FLZ073-FLZ075.

     FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR FLZ067-FLZ068-
     FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ174.

     FIRE WEATHER WATCH FROM 11 AM EST THIS MORNING THROUGH THIS
     AFTERNOON FOR FLZ068-FLZ072-FLZ074-FLZ168-FLZ172-FLZ173-
     FLZ174.

     FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR FLZ063.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ650-
     AMZ651-AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...04/AT
SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Jan 21, 5:56 PM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
556 PM EST WED JAN 21 2009

FLZ063-066>075-168-172>174-221100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
556 PM EST WED JAN 21 2009

...FREEZING TEMPERATURES OVERNIGHT MOST OF SOUTH FLORIDA...
...HAZARDOUS MARINE CONDITIONS CONTINUING TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: FREEZING TEMPERATURES ARE EXPECTED OVER ALL OF
INLAND SOUTH FLORIDA OVERNIGHT, WITH A HARD FREEZE LIKELY OVER
GLADES AND HENDRY COUNTIES. THESE FREEZING TEMPERATURES WILL LIKELY
EXTEND INTO THE OUTLYING SUBURBS OF BOTH THE EAST AND WEST
COASTS. PATCHY TO AREAS OF FROST IS ALSO EXPECTED IN THESE AREAS
AFTER MIDNIGHT. OVER MOST OF THE METRO AND COASTAL SECTIONS OF
SOUTH FLORIDA, OVERNIGHT LOW TEMPERATURES WILL BE IN THE MID 30S
TO AROUND 40. INTERESTS SHOULD ANTICIPATE THE POSSIBILITY OF
FREEZING TEMPERATURES AND BE PREPARED TO TAKE NECESSARY STEPS TO
PROTECT TENDER VEGETATION.

WAVES: SEAS UP TO 9 FEET WILL CONTINUE IN THE GULF STREAM TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TEMPERATURES WILL SLOWLY MODERATE OVER THE NEXT FEW DAYS. HOWEVER,
FREEZING TEMPERATURES ARE STILL POSSIBLE OVER GLADES COUNTY
THURSDAY NIGHT. LOW TEMPERATURES ELSEWHERE WILL BE IN THE UPPER
30S AND 40S.

GULF STREAM SEAS WILL STILL BE IN THE 7 FOOT RANGE ON THURSDAY
BEFORE SUBSIDING BELOW 6 FEET THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FROST AND FREEZING TEMPERATURES
TO THE NATIONAL WEATHER SERVICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

MOLLEDA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 3:57 AM ESTFire Weather WatchMFLCollier10 hr
Jan 22, 4:37 AM ESTFreeze WatchMFLCollier, Palm Beach9 hr
Jan 22, 2:10 PM ESTRed Flag WarningMFLCollier28 hr

Nearby

Freeze Warnings in Florida, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.